Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 245, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 13, 2000, 1:46 AM CDT for Buena Vista County, Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2000, 1:46 AM CDT (06:46 UTC)
- Expired
- Aug 13, 2000, 2:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Buena Vista County, IA
The radar
The Sioux Falls radar (KFSD), 159 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2075 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
481 WUUS53 KFSD 130646 SVRFSD IAC021-130715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 146 AM CDT SUN AUG 13 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BUENA VISTA COUNTY IN NORTHWEST IOWA * UNTIL 215 AM CDT * AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF TRUESDALE...OR ABOUT 7 MILES NORTHEAST OF STORM LAKE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWELL AROUND 210 AM CDT THIS EXTENDS THE PREVIOUS WARNING FOR SOUTHERN PORTIONS OF BUENA VISTA COUNTY. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 8:55 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 12, 8:55 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 855 PM CDT SAT AUG 12 2000 HAV ALRDY UPDTD NW IA AND SW MN ZNS TO REMOVE TORN WTCH. APRS TO HAV BEEN TO WRM ALOFT TO LET TSTMS DVLP ALNG FNT AND NOW WITH CONVERGENCE DCRSG WITH SS THE THREAT OF STG TSTMS SHLD CONT TO DCRS. DID LEAVE A CHC OF TSTMS UNTIL ARND MDNGT IN SE SD AND SW MN AHEAD OF FNT THAT HAS JUST MOVED THRU FSD AND KEEPG A CHC IN NW IA ALL NGT AS FNT IS SLOW TO MOVE THUR. LWRD TEMPS SOME IN WRN AND NRN PRT OF CWA AS A LTTL COOL AND DRIER AIR MOVES IN TNGT WITH CLRG SKIES. .FSD...NONE WB
In the hours before
Special weather statement, Aug 12, 8:32 PM CDT, 5 hours 14 minutes before
IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 832 PM CDT SAT AUG 12 2000 TORNADO WATCH NUMBER 603...WHICH WAS ISSUED FOR SOUTHWEST MINNESOTA AND PORTIONS OF NORTHWEST IOWA THROUGH 10 PM CDT...HAS BEEN DISCONTINUED. SCATTERED THUNDERSTORMS MAY YET DEVELOP LATE THIS EVENING AND EARLY IN THE OVERNIGHT ACROSS EASTERN PORTIONS OF SOUTHWEST MINNESOTA AND INTO N<ORTHWEST IOWA...AS A COLD FRONT MOVES THROUGH THE REGION...BUT SEVERE WEATHER IS NOT EXPECTED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:27 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 18 min |
| Aug 12, 11:45 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 30 min |
| Aug 13, 12:14 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 46 min |
| Aug 13, 12:59 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 46 min |
| Aug 13, 2:37 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 23 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.